Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 15, 2002, 8:51 PM CST for Pope County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2002, 8:51 PM CST (02:51 UTC)
- Expired
- Mar 15, 2002, 9:20 PM CST
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Pope County, IL
The radar
The Paducah radar (KPAH), 48 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 160251
SVRPAH
ILC151-160320-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
850 PM CST FRI MAR 15 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POPE COUNTY IN SOUTHERN ILLINOIS
* UNTIL 920 PM CST
* AT 847 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF EDDYVILLE...MOVING
NORTHEAST AT 70 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR LARGE HAIL AND DAMAGING WIND GUSTS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABL INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
LAT...LON 3734 8870 3752 8870 3760 8851 3760 8841
3743 8842What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 1:40 PM CST, 7 hours 11 minutes earlier.
Area forecast discussion, Mar 15, 1:40 PM CST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CST FRI MAR 15 2002 SEMI-PERMANENT SW FLOW ALOFT TO KEEP THINGS HOPPING INTO EARLY NEXT WEEK. THIS WILL KEEP THE GULF OPEN WITH COPIUS AMOUNTS OF MOISTURE AVAILABLE. MAIN CHALLENGES WILL BE TIMING OF MULTIPLE SYSTEMS OVER THE NEXT SEVEN DAYS. SLOW MOVING COLD FRONT DRAPED FROM NE TO SW ACROSS THE CWA AT MIDDAY. FORWARD PROGRESS TO REMAIN AT A CRAWL AS AN AREA OF LOW PRESSURE DEVELOPS ON THE BOUNDARY OVER CENTRAL ARKANSAS. THE AIRMASS BEHIND THE FRONT IS VERY SHALLOW (1000 FT). EXPECT ELEVATED CONVECTION ACROSS THE CWA THIS EVENING AND OVERNIGHT AS AREA OF LOW PRESSURE TRACKS NORTHEAST. LIS AGAIN NOT TOO IMPRESSIVE BUT SHOWALTER INDICES DIPPING BELOW ZERO SO WILL KEEP RW/TRW WORDING AND CATEGORICAL POPS. RW AND TRW TO LINGER OVER SE HALF OF CWA SATURDAY MORNING...BUT EXPECT MOSTLY CLOUDY SKIES OVER ALL EXCEPT THE NW SECTIONS WHERE CLOUDINESS SHOULD DECREASE. SATURDAY NIGHT THE AFOREMENTIONED FRONT GETS LIFTED NORTHWARD IN RESPONSE TO THE NEXT S/W IN LINE. THIS SHOULD PRODUCE THE SECOND ROUND OF RW/TRW WHICH WILL LAST INTO SUNDAY MORNING. AFTER A BRIEF RESPITE...ON SUNDAY NIGHT THE NEXT S/W WILL SKIRT ALONG THE SE HALF OF THE CWA COMBINED WITH A STATIONARY FRONT E-W ACROSS CNTRL TN. THIS WILL PRODUCE ROUND THREE OF PRECIP (RA). AT THE MOMENT MOST OF MONDAY ACTUALLY LOOKS DRY BUT BY MONDAY NIGHT THE NEXT S/W WILL LIFT NE ACROSS THE REGION WHICH SHOULD PRODUCE THE FOURTH ROUND OF PRECIP (RW/TRW). WITH THE MAIN UPPER TROF PASSING ON TUESDAY...EXPECT FIFTH ROUND OF PRECIP (RW/TRW). DEPENDING ON THE TRACK OF THESE SYSTEMS AND THE QPF THEY GENERATE...WE COULD BE HAVING WATER PROBLEMS AROUND THE FIRST OF NEXT WEEK. LOOKS LIKE WEDNESDAY AND THURSDAY WILL BE DRY BUT ON FRIDAY ANOTHER S/W WILL INTERACT WITH A STATIONARY FRONT TO OUR SOUTH TO PRODUCE ROUND NUMBER SIX (RA). .PAH...NONE. PACKETT
In the hours before
Special weather statement, Mar 15, 5:47 PM CST, 3 hours 4 minutes before
MOZ107>112-114-160400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 547 PM CST FRI MAR 15 2002 ...SEVERE THUNDERSTORM WATCH #29 IS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI UNTIL 10 PM CST... COUNTIES IN THE WATCH AREA INCLUDE... CARTER...RIPLEY...BUTLER...STODDARD...SCOTT...NEW MADRID...AND MISSISSIPPI. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST MISSOURI UNTIL 10 PM. THE COMBINATION OF A FRONTAL BOUNDARY...INSTABILITY...DEEP MOISTURE...AND AN APPROACHING UPPER LEVEL DISTURBANCE IS PRODUCING SHOWERS AND THUNDERSTORMS. THE STORMS ARE EXPECTED TO INCREASE IN INTENSITY AS THEY MOVE TO THE NORTHEAST ACROSS THE WATCH AREA. DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS...BUT THE PRIMARY THREAT WILL BE LARGE HAIL. SPOTTERS IN THE WATCH AREA SHOULD BE ACTIVATED AT THIS TIME. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS. && JAP
Special weather statement, Mar 15, 6:50 PM CST, 2 hours 1 minute before
MOZ086-087-100-109>111-160120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 650 PM CST FRI MAR 15 2002 ...STRONG THUNDERSTORMS IN SOUTHEAST MISSOURI... AT 647 PM...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER WAYNE...BOLLINGER...CAPE GIRARDEAU...BUTLER AND STODDARD COUNTIES. ALL OF THEM ARE CAPABLE OF PRODUCING PEA SIZE HAIL. THE STRONGEST STORMS WERE ALONG A LINE FROM DELTA...TO DUDLEY...TO NEELYVILLE. MOVEMENT WAS TO THE NORTHEAST AT 45 MPH. THESE STORMS WILL AFFECT THE COMMUNITIES OF GORDONVILLE AND BLOOMFIELD THROUGH 715 PM CST. && PS
Local storm report, Mar 15, 8:05 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
805 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM DEXTER MO .75 INCH HAIL
03/15/02 STODDARD SHERIFF DEPARTMENT
REPORTED DIME SIZE
HAIL JUST SOUTHWEST OF
THE CITY OF DEXTERLocal storm report, Mar 15, 8:18 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
818 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM DEXTER MO .75 INCH HAIL
03/15/02 STODDARD SHERIFF DEPARTMENT
REPORTED DIME SIZE
HAIL JUST SOUTHWEST OF
THE CITY OF DEXTER
0808 PM DEXTER MO 1.75 INCH HAIL
03/15/02 STODDARD BETWEEN 806 AND 808 PM
QUARTER TO GOLF BALL SIE
HAIL FELL IN DEXTER.
REPORTED BY DEXTER PD.Local storm report, Mar 15, 8:18 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
818 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM DEXTER MO .75 INCH HAIL
03/15/02 STODDARD SHERIFF DEPARTMENT
REPORTED DIME SIZE
HAIL JUST SOUTHWEST OF
THE CITY OF DEXTER
0808 PM DEXTER MO 1.25 INCH HAIL
03/15/02 STODDARD BETWEEN 806 AND 808 PM
QUARTER TO GOLF BALL SIZE
HAIL FELL IN DEXTER.
REPORTED BY DEXTER PD.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:35 PM CST | Severe Thunderstorm Warning | PAH | Johnson | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.